231 heart inflammation cases follow Covid jabs: Side effect research center
Side effects research center Lareb has received 231 reports of inflammation of the heart muscle (myocarditis) and pericardium (pericarditis) in people who received the coronavirus vaccination. Almost half of these patients were hospitalized. However, many of them recovered by the time this data was reported to Lareb.
The 231 cases were out of the 24 million vaccines that have been administered in the Netherlands thus far. Most reports of myocarditis and pericarditis involved young men. "People who experience chest pain, tightness of the chest, or palpitations after coronavirus vaccinations should always contact their family doctor," Lareb advises.
Of the total number of reports, 166 of the cases involved pericarditis, and 65 involved myocarditis. The Pfizer/BioNTech vaccine was used with 156 people who reported one of the two conditions, and 38 reports came after vaccination with the Moderna jab. The AstraZeneca vaccine was also linked to 21 people who developed pericarditis or myocarditis, and 15 more developed one of the conditions after getting the Janssen shot. These conditions developed in people with one or both doses of the vaccine.
One man died of heart problems after experiencing myocarditis, and one man died of heart problems after a case of pericarditis, according to the adverse drug reaction center. Both received the Pfizer/BioNTech vaccine and were around 40 years old. In addition, one 50 year old man and a 55 year old woman reportedly died of myocarditis. They received the Janssen vaccine. Lareb points out that heart muscle inflammation is not a known side effect of the Janssen vaccine.
"Pericarditis and myocarditis are known rare side effects of Pfizer/BioNTech and Moderna's vaccine, but not of the AstraZeneca and Janssen vaccines," said the side effects research center. Lareb recommends more research into this.
The center also points out that the vaccine is not always the cause of heart muscle inflammation or pericardium after a coronavirus vaccination. "Other things can cause these conditions, such as another infection or immune disorder." The symptoms usually go away on their own or can be treated well with medication, according to Lareb.